all natural, my ass..

So, we've been researching trying to find a diet that will help some of my health issues. Yesterday, I picked up some of those SoBe Lean drinks for myself, and drank two of them throughout the course of the day. I also had some light ice cream in the afternoon for a snack. In the morning, I was feeling fine, did my workout, ran some errands, had my x-ray, etc., with no issues. That afternoon, however, after I'd finished my second SoBe drink, I started to feel awful.. diarrhea, cramps, nausea, the works. Those of you who know me know that this isn't unusual for someone who has endo, so I usually don't pay attention to it.. but my new doctor has asked me to track what I eat and how I feel each day, and lately I have noticed that every time I have that ice cream or drink that drink with Splenda in it, I don't feel well. This could range from digestive upset (the norm) to migraines to rapid heartbeat and shakiness. We've been trying to eat healthier (more natural, less preservatives, hormones, etc.,) and I didn't think to cut out Splenda, because it's advertised as an 'all natural sweetener'. After yesterday, though, I decided to do some research, and found TONS of sites like this one. It even mentions weight gain as a side effect.. weight gain! Isn't the whole point of a sugar substitute to cut calories and lose weight?! I'm stunned.. not to mention, some folks have had serious neurological symptoms that cannot be attributed to anything else, (and which disappeared once they stopped using Splenda).

Splenda's less appealing, chemical name is sucralose, a synthetic compound stumbled upon in 1976 by scientists in Britain seeking a new pesticide formulation. It is true that the Splenda molecule is comprised of sucrose (sugar) — except that three of the hydroxyl groups in the molecule have been replaced by three chlorine atoms. Sucralose is made by chlorinating sugar, to remove the calories. Pre-approval tests for the drug indicated a potential for toxicity, however, long term independent, controlled human studies had not been performed at the time it was released and marketed to the public. Up to 27% of sucralose that is ingested is absorbed into the body. Numerous claims have since been filed about possible side effect complaints by users of sucralose-containing products. Complaints and suspicions of possible side effects of prolonged use of sucralose have included drug-like feelings of disorientation and confusion, headaches, depression, anxiety, diarrhea, extreme fatigue, and more.

Needless to say, we decided to throw out anything and everything in the house that contains Splenda. As I started to think back, I haven't felt well, on a daily basis, since late 2003/early 2004, and I started consuming Splenda in ever increasing quantities, around that time. I've also gained weight since that time, and have experienced a lot of the symptoms described. I always just attributed it to my other health problems, but now I am not so sure... what if it really was the Splenda, all along? I know that, from now tracking what I eat and drink and how it makes me feel everyday, it really does produce some, if not all, of those symptoms every time I ingest it. I thought I'd put this out there, and see if anyone else sees a connection.


Ativan and Topomax?

I saw my psychiatrist yesterday. Previously, I was on Xanax XR 1mg, Xanax .5 mgs as needed, and Seroquel 75 mgs. My anxiety had gotten so much worse. It's been horrible. I've been feeling like I've been having a constant panic attack 24/7. It's been really bad. I've been having a hard time functioning lately with it. Anyway, my psych decided to change my anxiety medicine. I am the Xanax XR and the regular Xanax. He put me on Ativan 1mg, twice a day. He thinks it's stronger and longer-lasting than Xanax.

Also, I told him about my horrible migraines AND he knows about the weight gain that's bothered me because of the Seroquel (which has been doing really WELL for my moods). He decided to put me on Topomax 25 mgs, twice a day. He is hoping that will help with the weight gain and for mood. But, he is also seeing if it will help with my migraines. As he said, "I do not want to step on your headache doctor's toes". And, he's not. He is wanting to use it for these other reasons, as well. I had trouble getting it yesterday due to insurance reasons...the pharmacy said they needed a prior authorization from my doc. So, hopefully, that will be straightened out today. Anyway, I would love to hear experiences and thoughts.

I have been diagnosed bipolar with severe anxiety. I am seeing a therapist weekly, in addition to being on the meds. So, I am now on: Seroquel 75mgs/day, Ativan 1mg/twice a day, and Topomax 25mgs/twice a day.

Thanks!

x-posted

(no subject)

Hello, I am new to this community. My name is Megan. I'm 23 years old.

I just started taking Remeron 30 MGS at night before bed. Now bumped up to one and a half tablets.

For the first few days I was worse. I was pretty badly depressed and my anxiety was through the roof. My fiance (who went to pharmacology school and 3 years of medical school) said that it would pass so I stuck to it.

I have been taking it for almost two weeks now and I see a complete 180 in my depression. I didn't even know how depressed I was until I started taking this medication. I can get up and do things for my daughter. Play with her when I never felt like it before. I feel like generally I am being a better person which makes me feel even better. My anxiety seems to be less as well. It is still there, but it seems to be dulled. I am still hesitant about social situations however I feel better composed during them. Things are just so much better.

I am REALLY having the remeron munchies. I am eating everything in sight, which is not normal for me because I don't have a very big appetite usually. These munchies are really great for me though because I needed to gain weight. It always seemed so hard for me to gain weight because I would eat until I was full (which was not much food) and then I would feel nauseated. I learned from the psychiatrist that remeron keeps you from being nauseated, so I have been able to eat past the point of full and gain weight. I went from 88 lbs (no I was not anorexic, I just found it hard to eat) to 94 lbs. YAY!

I look better, I feel better, I LOVE REMERON!
peace bitch

Welcome!


This community was designed for reporting your experiences with various prescription drugs.

Posts should include: pharmacutical name, brand name, active ingredients, dosage size and frequency. You are encouraged to mention any noticeable side effects that impacted your experience on these drugs, and how these side effects were managed. It is my goal to obtain multiple experiences for each drug, so if someone has already posted theirs, please do not feel discouraged, as we all react differently to different drugs and each person's input is valuable and appreciated.

Please utilize LiveJournal's tags function, and tag your post with the appropriate generic and brand name of the drug you are discussing. Discussion of the conditions for which you are taking the medication is permitted, but should be placed behind an LJ-cut. Instructions for doing so are here.

The purpose of this community is to keep track of our experiences with the positive and negative effects of prescription medications. Please keep in mind that people react differently to medications, and their bad/good experience does not guarantee you the same. This community is not intended to take the place of regular medical care. It is for informational purposes only, and is not intended to diagnose, treat or cure any disease. LiveJournal and the maintainers and/or members of this community shall not be held responsible for your actions. Please consult with your physician before embarking on any drug regimen.

** The interests list for this community lists the top 145 medications prescribed in the USA. As LiveJournal only allows 150 interests, please do not be discouraged if you do not see your particular medication in this list. Your input is still welcomed and appreciated.